Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 270, NWS New Orleans, LA

November 6, 2000Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 6, 2000, 8:06 PM CST for Jackson County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 6, 2000, 8:06 PM CST (02:06 UTC)
Expired
Nov 6, 2000, 8:45 PM CST
In force
39 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
528 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 070209
SVRNEW
MSC059-070245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 PM CST MON NOV 6 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 845 PM CST

* AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER THE COASTAL WATERS ABOUT 10 MILES
  SOUTH OF PASCAGOULA...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   ORANGE GROVE 815 PM CST
   
THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

LAT...LON 3023 8866 3012 8849 3050 8810 3065 8833

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 7:00 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 6, 7:00 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
700 PM CST MON NOV 06 2000

WILL UPDATE ZONES TO DELETE MENTION OF TORNADO WATCH AND CUT BACK
POPS FOR TONIGHT.

. NEW...SMALL CRAFT ADVISORY PQL TO MS RIVER.
LA...NONE.
MS...NONE.

In the hours before

Local storm report, Nov 6, 3:15 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST MON NOV 06 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1235 PM    BOURG                     LA   WIND DAMAGE
11/06/00   TERREBONNE                     SEVERAL TREES DOWN.  1
                                          WALL OF A TRAILER BLOWN
                                          OUT. 1 TREE ON A HOUSE .
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0145 PM    SLIDELL                   LA   WIND DAMAGE
11/06/00   ST. TAMMANY                    TREES BLOWN DOWN AT
                                          NORTH SHORE MALL .
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0155 PM    SLIDELL                   LA   TORNADO
11/06/00   ST. TAMMANY                    EXTENSIVE DAMAGE IN
                                          2400 BLOCK OF OZONE
                                          WOODS. HOME DAMAGE ON
                                          CRANE STREET AND TIMBER
                                          RIDGE ROAD IN OZONE
                                          WOODS AREA . REPORTED
                                          BY FIRE AND RESCUE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 8:44 PM CSTSevere Thunderstorm WarningLIXJackson31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.